Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Dec 15, 2018, 2:04 AM CST for Franklin County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2018, 2:04 AM CST (08:04 UTC)
- Expired
- Dec 15, 2018, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WGUS53 KPAH 150804
FFWPAH
ILC055-151300-
/O.NEW.KPAH.FF.W.0050.181215T0804Z-181215T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
204 AM CST SAT DEC 15 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Franklin County in south central Illinois...
* Until 700 AM CST.
* At 1115 AM CST, a report relayed to the Franklin County Emergency
Management indicated that heavy rain was causing flash flooding
near the intersection of Deering Road and Ruembler Crossing Road.
Rainfall amounts between one and two inches has fallen since the
rainfall began on Thursday, with the highest rainfall amounts in
the southwest part of Franklin County.
Additional rainfall amounts of one to one and a half are possible in
the warned area through daybreak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3786 8871 3786 8915 3798 8915 3809 8912
3810 8912 3810 8914 3812 8913 3812 8870
$$
SMITH3 follow-up statements
680
WGUS53 KPAH 150812 CCA
FFWPAH
ILC055-151300-
/O.COR.KPAH.FF.W.0050.181215T0804Z-181215T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
212 AM CST SAT DEC 15 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Franklin County in south central Illinois...
* Until 700 AM CST.
* At 115 AM CST, a report relayed to the Franklin County Emergency
Management indicated that heavy rain was causing flash flooding
near the intersection of Deering Road and Ruembler Crossing Road.
Rainfall amounts between one and two inches has fallen since the
rainfall began on Thursday, with the highest rainfall amounts in
the southwest part of Franklin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3786 8871 3786 8915 3798 8915 3809 8912
3810 8912 3810 8914 3812 8913 3812 8870
$$
SMITH109
WGUS73 KPAH 151034
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
434 AM CST SAT DEC 15 2018
ILC055-151300-
/O.CON.KPAH.FF.W.0050.000000T0000Z-181215T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin IL-
434 AM CST SAT DEC 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
FRANKLIN COUNTY...
At 428 AM CST, Doppler radar indicated that periods of locally heavy
rain continue to fall in and around Franklin County. Radar estimates
of one and a half to two inches of rain have already fallen since
Thursday.
As of 422 am CST, Franklin County Sheriffs office has not received
any new reports of flash flooding across the county.
Additional rainfall amounts of one half to one inch are possible in
the warned area through the middle of this morning. Therefore, the
flash flood warning will be continued until its expiration at 7 am
CST this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3786 8871 3786 8915 3798 8915 3809 8912
3810 8912 3810 8914 3812 8913 3812 8870
$$
SMITH995
WGUS73 KPAH 151249
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
649 AM CST SAT DEC 15 2018
ILC055-151300-
/O.CON.KPAH.FF.W.0050.000000T0000Z-181215T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin IL-
649 AM CST SAT DEC 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
FRANKLIN COUNTY...
At 645 AM CST, Doppler radar indicated heavy rain had diminished
across the warned area. No additional reports of flooding have been
received by the National Weather Service in Paducah Kentucky.
Isolated heavy rain may still be possible this morning, but
sufficient drainage has occurred to limit the potential for any new
flooding.
Therefore, the Flash Flood Warning for Franklin County will be
allowed to expire at 7 am CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3786 8871 3786 8915 3798 8915 3809 8912
3810 8912 3810 8914 3812 8913 3812 8870
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 11:26 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 14, 11:26 PM CST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1126 PM CST Fri Dec 14 2018 .UPDATE... Issued at 1126 PM CST Fri Dec 14 2018 The AVIATION section has been updated for the 06Z TAF issuance. && .SHORT TERM...(Tonight through Saturday night) Issued at 200 PM CST Fri Dec 14 2018 Low center moving over Louisiana this afternoon with wrap around areas of rain, drizzle and some convective activity across the Ohio Valley and back to the southwest across the Arklatex region. Best rains tonight through early Saturday will actually focus more into IL and IN, wrapping slightly back into SEMO. Overall think the Flood Watch is not really needed. But will not change things at this time (just in case). Locally heavy rain and minor water issues possible most anywhere. Probably least likely far west KY west into the southeast MO flat lands. Otherwise categorical PoPs tonight, with some thunder possible into West KY and possibly SEMO. Rains will slowly diminish from west to east by Saturday afternoon and evening, dry late Saturday night with the system still south and pushing away from the area. Used the HREF, WRF ARW and NAM for the overall forecast. .LONG TERM...(Sunday through Friday) Issued at 200 PM CST Fri Dec 14 2018 After the prolonged period of cloudiness and intermittent rain departs on Saturday, we will finally see several days of dry weather and sunshine, as well as seasonal temperatures. A weak upper ridge will try and build into the area on Sunday but dampen out as it moves southeast. In its wake, a weak trough will move overhead Sunday night, but with no moisture to work with, so our dry streak will continue. By Monday, upper heights really start increasing as a large upper level ridge builds into the area as high pressure settles in at the surface. This ridge stays in place through Tuesday but then starts to weaken and moves eastward. This is in response to an upper trough that moves onshore on the west coast at the beginning of the week and moves into the central Plains by late Tuesday. This system will be our only chance of seeing any precipitation during the week. Although there are slight timing difference between the models, the consensus of the data does hone in on a time frame from Wednesday night through at least Thursday night. The GFS continues to be rather scant with QPF due to a lack of deep moisture. As the aforementioned upper trough moves into the area on Wednesday night into Thursday, another shortwave trough will dive southeast from the northern Great Lakes and merge with the westward moving trough. So chances for rain will linger through the day on Thursday. The problem lies in how long to linger precipitation. The newest ECMWF develops an upper level low in Arkansas after the aforementioned upper trough merger, which will prolong the exit of the system until Friday night. The GFS ensembles are at least in line with the arrival of possible rainfall and seem to be trending toward the newer ECMWF solution of lingering rain into Friday. Model blends and neighboring office consensus however, leaves the area dry for Friday right now. All in all, this does not look like a major rain event as QPF is very minimal at this time. Unsure of the exact amount of coverage of the precipitation at this point so PoPs will remain on the low side (i.e. 20%-40%). In any event, we should see improving conditions for the end of the week at least Friday night and into next weekend. High temperatures through the period will not change too too much and range from the mid to upper 40s to lower 50s. Generally lows will be in the 30s, with upper 20s likely north on Monday night. && .AVIATION... Issued at 1126 PM CST Fri Dec 14 2018 Widespread IFR or lower ceilings expected to persist for much of the period. Moderate rains may lead to slightly improved conditions over at least the northern half of the region, including KOWB and KEVV, through Saturday morning. The rain is expected to intensify over KPAH and KCGI for a few hours overnight and toward daybreak. Behind the heavier rains, LIFR conditions with drizzle and fog are expected for much of the day, and possibly into the evening hours east of the Mississippi River. Very modest improvement is expected from west to east through the evening. Overnight, north northeast winds will be sustained 10-15kts with gusts over 20kts at times, except perhaps for portions of west Kentucky including KOWB. Winds will slowly back to north and northwest and diminish through the afternoon and evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...Flood Watch through Saturday morning for MOZ086-100-107>109. IN...None. KY...None. && UPDATE...DRS SHORT TERM...08 LONG TERM...CW AVIATION...DRS
Hazardous weather outlook, Dec 14, 4:30 AM CST, 21 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 430 AM CST Fri Dec 14 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 430 AM CST Fri Dec 14 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flood Watch continues through midday Saturday for the Ozark Foothill region of southeast Missouri. Refer to the Watch for details. Locally heavy rain is possible area wide. Slightly higher chances for minor flooding will exist in the Watch area. However isolated minor flooding cannot be ruled out across the rest of the area. Some of the rainfall may be enhanced by isolated thunderstorm activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of rainfall totals during and at the end of the event are requested. We would also appreciate any reports of flooding as well.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 1:35 AM CST | Areal Flood Advisory | PAH | Gallatin, Hamilton, Saline, White | 6 hr |
| Dec 15, 5:05 AM CST | Areal Flood Advisory | PAH | Edwards, Hamilton, Jefferson, Wabash, Wayne, White | 4 hr |
| Dec 15, 3:03 PM CST | River Flood Warning | PAH | Jackson | 7 days |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.